Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can nordette be used as emergency contraceptive like a morning after pill?

Answered by
Dr.
Dr. Chetna Jain

OBGYN

Practicing since :1990

Answered : 235 Questions

default
Posted on Wed, 4 Dec 2013 in Women's Health
Question: Hi. My girl and i just had unprotected sex and she is very much worried that she would get pregnant. She took 4 tablets of nordette estradiol thinking that it can be used as emergency contraceptive much like a morning after pill. Can nordette estradiol really be used as such? And if yes, what is the correct dosage? Please help. I am really worried that there will be very bad side effects for her. Please help us.
doctor
Answered by Dr. Chetna Jain 50 minutes later
Hi, Thank you for choosing XXXXXXX There are no clear cut recommendations on that. Please buy the morning after pills which are available over the counter and use as soon as possible. Then do urine pregnancy test every 15 days, twice to be absolutely certain of no pregnancy as the failure rate of emergency contraception when taken in first 24 hrs is 22 percent. Hope this answers your query. Regards,
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,  

Recent questions on  Estradiol

doctor1 MD

I had a full hysterectomy a year ago and started on premarin, unfortunately my insurance wouldn t cover it so my doctor put me on estradiol. I am just wondering what the differences are? I have put on a lot of weight since hysterectomy and can t seem to lose weight. Does it have to do with medication? As well as my breasts are very sensitive? And would either of these drugs help with depression?

doctor1 MD

I had a hysterectomy in summer 2008 - everything was removed, even ovaries. I ve been taking 1 mg of Estradiol ever since and I m worried that I may be taking it longer than I should. I ve researched the pros and cons of quitting it but there is equal argument for both. I don t know what to do....I want to stop taking it but not if it will put me as risk. I m fairly healthy, almost 44 yo. No history (or family history) of cancers and I quit smoking more than a year ago. Can you please advise me if you feel - after almost 6 years - I should discontinue HRT?

doctor1 MD

Hi, I use to take contraceptive pill consists of drospirenone and Ethinyloestradiol. I taking it continuously for 32 months. And I have stopped taking it on 09.09.12 to prepond the menstrual cycle. my last period date was 24.08.12. I need to know when should i get my withdrawal bleeding? How long I should take the pills? Because I dont want to conceive within 5 years.
My age is 22.

doctor1 MD

I began taking Estradiol 1mg in March 26 of this year. Shortly thereafter I began coughing. I am still coughing and cannot stop. Sometimes i cough until I throw up. I have been to dr and been on antibotiic twice for allergies. I am currently on Predizone since last Wednesday. No change. The only thing that helps is to keep a cough drop in my mouth at ALL times. The blood work says my thyroid is slightly elevated and dr says its due to the hormones. He said my thryoid felt enlarged and could be pressing on the trachea causing me to cough. We are waiting on insurance to approve a CT-scan of my head and chest to look for anything that could cause the cough. Could it be caused by the estrace pill and can I stop it to see if there is a change without causing other side effects?

doctor1 MD

Hi, I’m 59 and was taking Estradiol and spironolactone for about 8 months. 5 weeks ago I was diagnosed with a clot in my lower leg. The doctors advised me to stop taking the HT. Now I feel so depressed that I’m reverting to male, weight, hair...

doctor1 MD

I've been having bad insomnia , heart palpitations, and my BP went up and is fluctuating. I attributed this to my thyroid medication, Levothyroxin and Liothyronin, being too high. I stopped both of them this weekend. I also take estradiol .5 mg...

doctor1 MD

I am 49 years old and have been suffering from terrible perimenopausal symptoms lately, the worst being frequent hot flashes and intense sweating, especially at night. I wake up several times a night, drenched in sweat, and rarely sleep for more...